MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM

APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Model Number THX-165-028
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial medwatch submitted to the fda.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of "helix-could not be removed from tissue" as follows: warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures.Troubleshooting: helix stuck in tissue: i.Use a suitable accessory through the primary channel to apply counter traction to the tissue around the helix, and pull the helix free.Ii.Once endoscopic techniques have been exhausted, utilize laparoscopic techniques to remove the helix.Adverse events possible complications that may result from using the endoscopic suturing system include, but may not be limited to: conversion to laparoscopic or open procedure, intra-abdominal (hollow or solid) visceral injury.
 
Event or Problem Description
Reported as: "the device stays stuck in the wall of the patient's stomach.Impossible to remove.Risk of tear.".

Brand Name
OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Common Device Name
ENDOSCOPIC SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key9606964
Report Number3006722112-2020-00007
Device Sequence Number524328
Product Code OCW
UDI-Device Identifier10811955020688
UDI-Public10811955020688
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTHX-165-028
Device Catalogue NumberTHX-165-028
Device Lot NumberAF02904
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2020
Initial Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight104